Alert archive / California / River Flood Warnings in 2008
River Flood Warning 3, NWS Eureka, CA
NWS Eureka, CA issued this river flood warning at Jan 26, 2008, 8:22 AM PST for Mendocino County, California. It took effect at Jan 26, 2008, 10:41 AM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2008, 8:22 AM PST (16:22 UTC)
- In effect from
- Jan 26, 2008, 10:41 AM PST
- Expired
- Jan 26, 2008, 2:28 PM PST
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
- Flood severity
- Minor
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Navarro River near Navarro (NVRC1).
- Minor stage
- 23 ft
- Moderate stage
- 30 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 11468000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS46 KEKA 261622 FLWEKA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE EUREKA, CA 822 AM PST SAT JAN 26 2008 ...THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN CALIFORNIA... NAVARRO RIVER AT NAVARRO AFFECTING MENDOCINO COUNTY RAINFALL IN THE PAST 24 HOURS HAS PRODUCED A SHARP RISE ON THE NAVARRO RIVER THIS MORNING. THE RIVER IS EXPECTED TO CREST EARLY THIS AFTERNOON AND THEN BEGIN TO RECEDE OVERNIGHT SAFETY MESSAGE... DO NOT DRIVE YOUR CAR ACROSS FLOODED ROADWAYS. IT ONLY TAKES ABOUT TWO FEET OF WATER TO FLOAT MOST VEHICLES. FOR AREA ROAD CONDITIONS...CALL CALTRANS AT 1-800-427-7623. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. VISIT THE NWS WEBPAGE AT HTTP://WEATHER.GOV/EUREKA THE NEXT STATEMENT WILL BE ISSUED THIS AFTERNOON BY 300 PM PST OR AS WARRANTED BY CHANGING CONDITIONS. CAC045-270022- /O.NEW.KEKA.FL.W.0003.080126T1841Z-080127T0400Z/ /NVRC1.1.ER.080126T1841Z.080126T1900Z.080126T2200Z.NO/ 822 AM PST SAT JAN 26 2008 THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A * FLOOD WARNING FOR THE NAVARRO RIVER AT NAVARRO. * UNTIL LATE AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:15 AM SATURDAY THE STAGE WAS 17.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * THIS RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE LATE THIS MORNING THEN FORECAST TO CREST NEAR 23.5 FT NEAR NOON SATURDAY THEN FORECAST TO FALL BELOW FLOOD STAGE LATER THIS AFTERNOON THEN FORECAST TO RECEDE TO NEAR 8.0 FT EARLY SUNDAY MORNING. * IMPACTS...AT 23.0 FEET...FLOODING OF HIGHWAY 128 APPROXIMATELY 5 MILES FROM HIGHWAY 1 IS CERTAIN AND THE ROAD WILL BE CLOSED. MOTORISTS SHOULD USE ALTERNATE ROUTES. $$
1 follow-up statement
000 WGUS86 KEKA 262228 FLSEKA FLOOD STATEMENT NATIONAL WEATHER SERVICE EUREKA, CA 228 PM PST SAT JAN 26 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN CALIFORNIA... NAVARRO RIVER AT NAVARRO AFFECTING MENDOCINO COUNTY HEAVY RAIN THAT BEGAN YESTERDAY AND CONTINUED DURING THE NIGHT PRODUCED SHARP RISES ON THE NAVARRO RIVER. THE NAVARRO RIVER HAS CRESTED AND IS EXPECTED TO RECEDE THROUGH SUNDAY MORNING BEFORE MORE RAIN PRODUCES SOME MINOR RENEWED RISES. SAFETY MESSAGE... DO NOT DRIVE YOUR CAR ACROSS FLOODED ROADWAYS. IT ONLY TAKES ABOUT TWO FEET OF WATER TO FLOAT MOST VEHICLES. FOR AREA ROAD CONDITIONS...CALL CALTRANS AT 1-800-427-7623. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. VISIT THE NWS WEBPAGE AT HTTP://WEATHER.GOV/EUREKA THIS IS THE LAST STATEMENT FOR THIS EVENT. CAC045-262328- /O.CAN.KEKA.FL.W.0003.000000T0000Z-080127T0400Z/ /NVRC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 228 PM PST SAT JAN 26 2008 THE FLOOD WARNING IS CANCELLED FOR THE NAVARRO RIVER AT NAVARRO. * AT 1:15 PM SATURDAY THE STAGE WAS 21.2 FEET. * FLOOD STAGE IS 23.0 FEET. * FORECAST TO RECEDE TO NEAR 13.0 FT BY EARLY SUNDAY MORNING THEN FORECAST TO FLUCTUATE NEAR 13.0 FT THRU SUNDAY MORNING THEN WILL RISE SUNDAY AFTERNOON AND EVENING PEAKING NEAR 16 FEET AT 10 PM SUNDAY NIGHT. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this river flood warning went out at Jan 26, 5:30 AM PST, 2 hours 52 minutes earlier.
Area forecast discussion, Jan 26, 5:30 AM PST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 530 AM PST SAT JAN 26 2008 .SYNOPSIS...RAIN AND MOUNTAIN SNOW SHOWERS WILL CONTINUE TO AFFECT NORTHWEST CALIFORNIA THROUGH THE WEEKEND. A SHORT BREAK WILL OCCUR ON MONDAY BEFORE ANOTHER STORM MOVES ACROSS THE REGION TUESDAY INTO WEDNESDAY. THE UNSETTLED PATTERN WILL CONTINUE INTO NEXT WEEKEND. && .DISCUSSION...RADAR IMAGERY SHOWS A LARGE AREA OF RAIN COVERING THE CWA AS THE UPPER LOW OFF THE CALIFORNIA COAST SENDS A PLUME OF MOISTURE NORTHWARD OVER THE REGION. AS THE LOW DRIFTS SLOWLY SOUTH- SOUTHWEST TODAY...THE FOCUS OF THE RAIN WILL GRADUALLY SHIFT WESTWARD BY TONIGHT. A SNOW ADVISORY CONTINUES UNTIL LATER THIS MORNING FOR THE UPPER TRINITY RIVER BEFORE THE PRECIP BEGINS TO TAPER OFF AND THE SNOW LEVEL RISES SLIGHTLY. IN ADDITION...THE LATEST GUIDANCE FROM THE RFC SHOWS THE NAVARRO RIVER PEAKING JUST BELOW FLOOD STAGE LATER THIS MORNING. THIS IS COVERED IN THE CURRENT ESF. THE LOW IS EXPECTED TO BECOME AN OPEN TROUGH AND MOVE INLAND ON SUNDAY AS A SHORTWAVE DIVES SOUTH INTO THE WEST COAST. RAIN WILL CONTINUE THROUGH SUNDAY AS A RESULT OF THE TWO TROUGHS AND A WEAK FRONT MOVING THROUGH THE REGION. RAIN WILL CHANGE TO SHOWERS SUNDAY NIGHT IN THE WAKE OF THE FRONT AS COLDER AIR SPILLS INTO THE REGION. SNOW LEVELS ARE EXPECTED TO DROP TO AT LEAST 1500 FEET EARLY MONDAY MORNING AS THE COLDEST AIR MOVES OVERHEAD. MODELS INDICATE H7 TEMPS OF -19C AND H85 TEMPS OF -8C AT 12Z MONDAY. THE AREA SHOULD SEE A BRIEF BREAK IN THE RAIN MONDAY NIGHT... ESPECIALLY THE SOUTHERN PORTION OF THE CWA. THE FIRST IN A SERIES OF SYSTEMS WILL REACH NORTHWEST CALIFORNIA ON TUESDAY BRINGING RAIN AND BREEZY SOUTH WINDS TO THE AREA. COLD AND SHOWERY CONDITIONS WITH SNOW LEVELS DOWN TO AROUND 2000 FEET ARE EXPECTED BEHIND THE FRONT ON TUESDAY NIGHT. ADDITIONAL SYSTEMS ARE EXPECTED THURSDAY AND AGAIN EARLY NEXT WEEK WITH SIMILAR COLD, SHOWERY WEATHER EXPECTED BEHIND THE FRONTS. KL && .AVIATION...WIDESPREAD STRATIFORM PRECIPITATION WILL CONTINUE ACROSS NORTHWEST CALIFORNIA MOST OF THE DAY...ALTHOUGH VSBYS/CIGS WILL REMAIN GENERALLY VFR EXCEPT IN INLAND VALLEYS WHERE AREAS OF MVFR CONDITIONS CAN BE EXPECTED. SE TO S WINDS WILL REMAIN IN THE 25-40 KT RANGE JUST ABOVE THE SURFACE ON APPROACH AND DEPARTURE. BURGER && .MARINE...BUOY 14 AND PT ARENA CMAN STATION HAVE SHOWN A RAPID INCREASE IN SE WINDS EARLY THIS MORNING, WITH A SPOTTER REPORT FROM THE AREA ALSO CONFIRMING THE STRONGER WINDS. WE HOISTED A GALE WARNING WITH THE MORNING ISSUANCE FOR THE SOUTHERN WATERS AND THE 11Z AND 12Z OBSERVATIONS HAVE COME TO VERIFY THESE HEADLINES. GUSTS IN THE 40-45KT RANGE CAN BE EXPECTED OFF THE MENDOCINO COUNTY COAST ALL DAY AND PROBABLY THROUGH MOST OF THE UPCOMING NIGHT GIVEN THE TIGHT PRESSURE GRADIENT...WITH A RAPID DECREASE ANTICIPATED EARLY SUNDAY. NORTH OF CAPE MENDOCINO, WINDS WILL REMAIN COMPARATIVELY LIGHT. SEAS AT ALL NEARBY BUOYS HAVE ALSO BEEN TRENDING HIGHER SO HAVE EXTENDED HAZ SEAS CONDITIONS INTO THE NORTHERN WATERS TODAY. NEXT FEATURE OF INTEREST WILL BE BUILDING NW SWELL SUNDAY NIGHT THROUGH WEDNESDAY. ENP/SWAN SUGGEST SWELL PEAKING BETWEEN 17 AND 18 FT TUESDAY AND WEDNESDAY. BURGER && .EKA WATCHES/WARNINGS/ADVISORIES... GALE WARNING CAPE MENDOCINO TO PT ARENA AND OUT 60 NM. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS ALL WATERS. SNOW ADVISORY FOR CAZ004 ABOVE 3000 FEET THROUGH 8 AM PST SATURDAY. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 26, 4:56 AM PST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 456 AM PST SAT JAN 26 2008 CAZ004-271300- UPPER TRINITY RIVER- 456 AM PST SAT JAN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST TODAY ABOVE 3000 FEET WITH AN ADDITIONAL 2 TO 4 INCHES OF SNOW. PLEASE SEE SFOWSWEKA OR WWUS46 KEKA FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SERIES OF STORMS WILL BRING LOW SNOW LEVELS AND ACCUMULATING SNOWS TO THE AREA. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
Nearby
River Flood Warnings in California, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.